Microextensive chaos of a spatially extended system.

Journal Article (Journal Article)

By analyzing chaotic states of the one-dimensional Kuramoto-Sivashinsky equation for system sizes L in the range 79 < or = L < or = 93, we show that the Lyapunov fractal dimension D scales microextensively, increasing linearly with L even for increments Delta L that are small compared to the average cell size of 9 and to various correlation lengths. This suggests that a spatially homogeneous chaotic system does not have to increase its size by some characteristic amount to increase its dynamical complexity.

Full Text

Duke Authors

Cited Authors

  • Tajima, S; Greenside, HS

Published Date

  • July 22, 2002

Published In

Volume / Issue

  • 66 / 1 Pt 2

Start / End Page

  • 017205 -

PubMed ID

  • 12241518

Electronic International Standard Serial Number (EISSN)

  • 1550-2376

International Standard Serial Number (ISSN)

  • 1539-3755

Digital Object Identifier (DOI)

  • 10.1103/physreve.66.017205


  • eng